Nombre de rotation, mesures invariantes et ratio set des homéomorphismes affines par morceaux du cercle  [ Rotation number, invariant measures and ratio set of PL homeomorphisms of the circle ]
Annales de l'Institut Fourier, Volume 55 (2005) no. 2, p. 431-482

We give explicit and generic conditions on slopes of a PL circle homeomorphism f with given constant type irrational rotation number which guarantee that the f-invariant probability measure is singular with respect to the Haar measure. We present an elementary proof of a theorem of Ghys and Sergiescu result: ”dyadic circle homeomorphisms have rational rotation number. Ratio set of PL circle homeomorphisms is also studied.

Etant donné α irrationnel de type constant, nous donnons des conditions explicites et génériques sur les pentes d’un homéomorphisme f affine par morceaux du cercle de nombre de rotation α, qui garantissent que la mesure de probabilité f-invariante est singulière par rapport à la mesure de Haar. Cet article contient une preuve élémentaire d’un résultat de E. Ghys et V. Sergiescu : ”le nombre de rotation d’un homéomorphisme dyadique est rationnel”. Nous y étudions aussi le ratio set des homéomorphismes affines par morceaux du cercle.

DOI : https://doi.org/10.5802/aif.2103
Classification:  37E10,  37C15
Keywords: PL homeomorphism, circle, rotation number, invariant measure, ratio set
@article{AIF_2005__55_2_431_0,
     author = {Liousse, Isabelle},
     title = {Nombre de rotation, mesures invariantes et ratio set des hom\'eomorphismes affines par morceaux du cercle},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {2},
     year = {2005},
     pages = {431-482},
     doi = {10.5802/aif.2103},
     zbl = {1079.37033},
     mrnumber = {2147896},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_2005__55_2_431_0}
}
Liousse, Isabelle. Nombre de rotation, mesures invariantes et ratio set des homéomorphismes affines par morceaux du cercle. Annales de l'Institut Fourier, Volume 55 (2005) no. 2, pp. 431-482. doi : 10.5802/aif.2103. http://www.numdam.org/item/AIF_2005__55_2_431_0/

[Bo] M. Boshernitzan Dense orbits of rationals, Proc. AMS, Tome 117 (1993) no. 4, pp. 1201-1203 | Article | MR 1134622 | Zbl 0772.54031

[CLR] Z. Coelho; A. Lopez; L.F. Da Rocha Absolutely continuous invariant measures for a class of affine interval interval exchange maps, Proc. AMS, Tome 123 (1995), pp. 3533-3542 | Article | MR 1322918 | Zbl 0848.58017

[De] A. Denjoy Sur les courbes définies par les équations différentielles à la surface du tore, J. Math. Pures Appl., Tome 11 (1932), pp. 333-375 | JFM 58.1124.04

[DK] A.A. Dzhalilov; K.M. Khanin On invariant measure for homeomorphisms of a circle with a break point, Funct. Anal. Appl., Tome 32 (1998) no. 3, pp. 153-161 | Article | MR 1659647 | Zbl 0921.58035

[Dy] H.A. Dye On groups of measure preserving transformations, Amer. J. Math., Tome I: 81, II:85 (1959, 1963), p. 119-159, 551-576 | Zbl 0087.11501

[Fi] A. Finzi Sur le problème de la génération d'une transformation donnée d'une courbe fermée, par une transformation infinitésimale, Ann. Sci. École Norm. Sup., 3e série, Tome 67 (1950), pp. 243-305 | Numdam | MR 38647 | Zbl 0040.15303

[GhSe] E. Ghys; V. Sergiescu Sur un groupe remarquable de difféomorphismes du cercle, Comm. Math. Helv., Tome 62 (1987), pp. 185-239 | Article | MR 896095 | Zbl 0647.58009

[GrSw] J. Graczyk; G. Swiatek Singular measures in circle dynamics, Comm. Math. Phys., Tome 157 (1993), pp. 213-230 | Article | MR 1244865 | Zbl 0792.58025

[He1] M. Herman Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, IHÉS Publ. Math., Tome 49 (1979), pp. 5-233 | Numdam | MR 538680 | Zbl 0448.58019

[He2] M. Herman Sur les difféomorphismes du cercle de nombre de rotation de type constant (Conference on Harmonic Analysis in Honor of A. Zygmund) Tome II (1981), pp. 708-725 | Zbl 0501.58011

[HK] B. Hasselblatt; A. Katok Introduction to the modern theory of dynamical systems, CUP, Encyclopedia of mathematics (1995) | MR 1326374 | Zbl 0878.58020

[Ka1] Y. Katznelson Sigma-finite invariant measures for smooth mappings of the circle, J. Anal. Math., Tome 31 (1977), pp. 1-18 | Article | MR 486415 | Zbl 0346.28012

[Ka2] Y. Katznelson The action of diffeomorphism of the circle on the Lebesgue measure, J. Anal. Math., Tome 36 (1979), pp. 156-166 | Article | MR 581808 | Zbl 0446.28016

[KO1] Y. Katznelson; D. Ornstein The differentiability of the conjugation of certain diffeomorphisms of the circle, Erg. Th. Dyn. Syst., Tome 9 (1989), pp. 643-680 | MR 1036902 | Zbl 0819.58033

[KO2] Y. Katznelson; D. Ornstein The absolute continuity of the conjugation of certain diffeomorphisms of the circle, Erg. Th. Dyn. Syst., Tome 9 (1989), pp. 681-690 | MR 1036903

[Kr] W. Krieger On non-singular transformations of a measure space I, II, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete, Tome 11 (1969), p. 83-97, 98-119 | Article | MR 240279 | Zbl 0185.11901

[KS] K. Khanin; Ya. Sinai Smoothness of conjugacies of diffeomorphisms of the circle with rotations, Russian Math. Surveys, Tome 44 (1989), pp. 69-99 | Article | MR 997684 | Zbl 0701.58053

[KW] Y. Katznelson; B. Weiss The classification of non singular actions, revisted, Erg. Th. Dyn. Syst., Tome 11 (1991), pp. 333-348 | MR 1116644 | Zbl 0759.58024

[Li] I. Liousse PL homeomorphisms that are piecewise C 1 conjugate to irrational rotations (à paraître dans Bull. Brazil. Math. Soc.) | Zbl 02133672

[LM] I. Liousse; H. Marzougui Échanges d'intervalles affines conjugués à des linéaires, Erg. Th. Dyn. Syst., Tome 22 (2002), pp. 535-554 | MR 1898804 | Zbl 1043.37031

[Po] H. Poincaré Œuvres compl`etes, Tome 1, pp. 137-158

[Yo] J.-C. Yoccoz Il n'y a pas de contre-exemple de Denjoy analytique, C.R.A.S., série I, Tome 298 (1984) no. 7 | MR 741080 | Zbl 0573.58023